Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Child has diffuse hair loss and excessive sweating at night. Related?

User rating for this question
Very Good
Answered by

HIV AIDS Specialist
Practicing since : 1974
Answered : 2405 Questions
Hi my 7 year old daughter has been suffering from diffuse hair loss and also excessive sweating, particularly at night time - wondered if the 2 could be linked?
She was diagnosed in XXXXXXX as possibly suffering from alopecia areata, but the doctor said it is not a typical case and wasn't sure. At the time, I hadn't really taken a lot of notice of the sweating and didn't mention it to the doctor. (Could the 2 be linked?) The excessive sweating has become a lot more obvious recently. She is also still suffering from a very slow and gradual thinning of her hair. Blood tests didn't show up anything
Posted Mon, 1 Oct 2012 in Child Health
Answered by Dr. S. Murugan 2 hours later
Thank you for posting your query.

Excessive sweating has no direct link to hair loss. Alopecia Areata is not diffuse hair loss, it is more a localized hair loss leaving a total loss of hair in an area or areas. In these areas, you can feel the smoothness of the scalp area well.
As you child is having diffuse hair loss and thinning of hair it is possibly due to lack of certain nutrients essential for hair like amino acids, Biotin, Copper ,Iron, Zinc and other trace elements. Blood examination may not reveal these deficiency except the Iron.
Presence of Dandruff may be another reason for hair loss.
If you rule out Dandruff, then there are preparations available exclusively for hair nourishment that will help to prevent further loss and regrowth of new hair. Please see your Dermatologist for the appropriate preparations. Your child will be better soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor